Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV testing
Apr 28, 2011

Hi,

I just received my first HIV test results today and it came back reactive. Without doubt, I'm devastated. But I'm still waiting for the results of the confirmatory test done today as well.

I just want to get your opinion on this matter. 6 months ago I had a respiratory problem which I had to take antibiotics for 2 weeks. Then a month ago I had antiviral medications (7 days) for a minor herpes zoster.

Thinking I am completely HIV infection-free, could any of these be the cause of an initial positive result on my HIV test?

Thank you!

Response from Dr. Frascino

Hi,

Neither the two-week course of antibiotics six months ago nor the one-week course of anti-herpes medication one month ago would affect HIV-antibody test results.

Dr. Bob



Previous
syphilis treatment and reinfection
Next
Peripheral Neuropathy question please?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement